Heavy Rain, Stoddard
- When
- May 3, 3:02 PM CST to 3:30 PM CST
- Where
- Stoddard County, Bernie
- Reported by
- Emergency Manager
- Coordinates
- 36.680, -89.970
An isolated severe thunderstorm developed along a warm front that extended from west to east across southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm developed along a warm front that extended from west to east across southeast Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 3, 2:40 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT FRI MAY 3 2007 .DISCUSSION... RECEIVED QUITE A BIT OF HEAVY RAIN TODAY OVER PORTIONS OF SE MO...PROMPTING A FLASH FLOOD WATCH TO BE ISSUED. LOCAL REPORTS OF 3.2 INCHES IN ELLSINORE LATE THIS MORNING...WITH MORE ON THE WAY. NUMEROUS REPORTS TODAY OF CREEKS AND DITCHES NEAR BANKFULL WEST OF A DEXTER TO MARBLE HILL LINE. AS MENTIONED YESTERDAY...THERE WOULD BE A CONCERN FOR FLOODING IF THE SOIL BECAME SATURATED BEFORE THE UPPER LOW BRINGS ANOTHER LIKELY ROUND OF PRECIP TONIGHT AND/OR FRI. MODELS IN DECENT AGREEMENT ON THE HANDLING OF THE GENERAL SYNOPTIC PATTERN THROUGH THE WEEKEND. SFC BOUNDARY NOW DRAPED ACROSS SE MO AND THE WESTERN TIP OF KY WILL NOT MOVE MUCH FOR THE NEXT 12-18 HOURS. MEANWHILE...THE UPPER LOW NOW EVIDENT ON LATEST WATER VAPOR OVER SRN OK WILL LIFT SLOWLY NE TOWARD THE FORECAST AREA OVERNIGHT AND FRI. RICH...DEEP MOISTURE PLUME WILL CONTINUE TO STREAM NORTH FROM THE GULF OF MEXICO OUT AHEAD OF THIS LOW. CURRENT PWS RUNNING AROUND 1.7 INCHES. THEREFORE...ANY STORMS THAT FORM WILL BE CAPABLE OF RAIN RATES GREATER THAN AN INCH AN HOUR. MARGINAL INSTABILITY AND SHEAR SHOULD PROCLUDE SEVERE RISK TONIGHT AND FRI. ONCE THE UPPER LOW MOVES THROUGH FRI EVENING...SHOULD SEE A DECREASE IN ACTIVITY FOR SAT. BOTH THE NAM AND GFS TRY TO DEVELOP SCATTERED THUNDERSTORMS BACK INTO THE REGION SAT AFTERNOON ALONG THE LEFTOVER FRONTAL BOUNDARY DRAPED OVER THE N AND E PORTIONS OF THE REGION. HOWEVER...WITH H50 LOW IS EAST OF THE REGION...MID LVL FORCING SEEMS TO BE LACKING HERE...SO SVR CHANCE SHOULD BE LOW BUT NOT NIL. STRONG HIGH PRESSURE PUSHING SOUTH ALONG THE EASTERN SEABOARD SHOULD FINALLY PUSH THE PESKY SFC BOUNDARY SOUTHWESTWARD AS A BACK DOOR COLD FRONT BY SUNDAY AND BRING DRIER AIR INTO THE REGION. EAST NORTHEAST SFC WINDS SHOULD HOLD TEMPS IN THE 70S TO NEAR 80 MOST AREAS. THE DRY WEATHER SHOULD LAST INTO EARLY NEXT WEEK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...FLOOD WATCH IN EFFECT UNTIL 18Z FRIDAY FOR AREAS WEST OF A DEXTER TO MARBLE HILL LINE. IL...NONE. IN...NONE. && MEFFERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 309 PM CDT THU MAY 3 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 309 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI GENERALLY WEST OF A LINE FROM DEXTER TO MARBLE HILL. SEE THE LATEST FLOOD WATCH PRODUCT FOR DETAILS. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH CONTINUES FOR PORTIONS OF SOUTHEAST MISSOURI THROUGH FRIDAY AFTERNOON...MAINLY WEST OF A LINE FROM DEXTER TO MARBLE HILL. SEE THE LATEST FLOOD WATCH FOR DETAILS. THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY ON SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. PS
The Paducah radar (KPAH), 115 km away, was scanning. The volume nearest the first event began at 21:03 UTC.
2 hail, 1 heavy rain, 1 tornado. Local standard time, as filed.
The tornado was videotaped and photographed over open farm country. Accounts from witnesses indicated the tornado touched down at least twice for two to three minutes at a time. Although a debris cloud was visible in photos, no damage of any kind was found on the nearly treeless landscape. The tornado first touched down near Highway D several miles east of its intersection with Highway 25. The tornado lifted a couple miles south of Essex.
Occurred on U.S. Highway 60.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyThe tornado archive for Missouri, 2007Warnings in Missouri, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20601, 20592, 20599, 20600.